zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian. (English) Zbl 1148.35097
Author’s summary: We use a characterization of the fractional Laplacian as a Dirichlet-to-Neumann operator for an approppriate differential equation to study its obstacle problem. We write an equivalent characterization as a thin obstacle problem. In this way we are able to apply local type arguments to obtain sharp regularity estimates for the solution and study the regularity of the free boundary.
35R35Free boundary problems for PDE
26A33Fractional derivatives and integrals (real functions)
35J25Second order elliptic equations, boundary value problems
35B65Smoothness and regularity of solutions of PDE
[1]Athanasopoulos, I., Caffarelli, L.A.: Optimal regularity of lower dimensional obstacle problems. Zap. Nauchn. Semin. POMI 310 (Kraev. Zadachi Mat. Fiz. i Smezh. Vopr. Teor. Funkts. 35 [34]), 49–66, 226 (2004)
[2]Athanasopoulos, I., Caffarelli, L.A., Salsa, S.: The structure of the free boundary for lower dimesional obstacle problems. To appear in Am. J. Math. (2007)
[3]Bouchaud, J.P., Georges, A.: Anomalous diffusion in disordered media: Statistical mechanics, models and physical applications. Phys. Rep. 195(4–5), 127–293 (1990) · doi:10.1016/0370-1573(90)90099-N
[4]Caffarelli, L.A.: The obstacle problem revisited. J. Fourier Anal. Appl. 4(4–5), 383–402 (1998) · Zbl 0928.49030 · doi:10.1007/BF02498216
[5]Caffarelli, L.A., Cabré, X.: Fully Nonlinear Elliptic Equations. Colloq. Publ., Am. Math. Soc., vol. 43. Am. Math. Soc., Providence, RI (1995)
[6]Caffarelli, L., Salsa, S.: A Geometric Approach to Free Boundary Problems. Grad. Stud. Math., vol. 68. Am. Math. Soc., Providence, RI (2005)
[7]Caffarelli, L., Silvestre, L.: An extension problem related to the fractional Laplacian. Commun. Partial Differ. Equations 32(8), 1245–1260 (2007) · Zbl 1143.26002 · doi:10.1080/03605300600987306
[8]Caffarelli, L., Vasseur, A.: Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation. Preprint
[9]Constantin, P.: Euler equations, Navier-Stokes equations and turbulence. In: Mathematical Foundation of Turbulent Viscous Flows. Lect. Notes Math., vol. 1871, pp. 1–43. Springer, Berlin (2006)
[10]Cont, R., Tankov, P.: Financial Modelling with Jump Processes. Chapman Hall/CRC Financ. Math. Ser. Chapman & Hall/CRC, Boca Raton, FL (2004)
[11]Fabes, E.B., Kenig, C.E., Jerison, D.: Boundary behavior of solutions to degenerate elliptic equations. In: Conference on Harmonic Analysis in Honor of Antoni Zygmund, vol. I, II (Chicago, Ill., 1981), Wadsworth Math. Ser., pp. 577–589. Wadsworth, Belmont, CA (1983)
[12]Fabes, E.B., Kenig, C.E., Serapioni, R.P.: The local regularity of solutions of degenerate elliptic equations. Commun. Partial Differ. Equations 7(1), 77–116 (1982) · Zbl 0498.35042 · doi:10.1080/03605308208820218
[13]Garofalo, N.: Unique continuation for a class of elliptic operators which degenerate on a manifold of arbitrary codimension. J. Differ. Equations 104(1), 117–146 (1993) · Zbl 0788.35051 · doi:10.1006/jdeq.1993.1065
[14]Kilpeläinen, T.: Smooth approximation in weighted Sobolev spaces. Commentat. Math. Univ. Carol. 38(1), 29–35 (1997)
[15]Milakis, E., Silvestre, L.E.: Regularity for fully nonlinear elliptic equations with Neumann boundary data. Commun. Partial Differ. Equations 31(7–9), 1227–1252 (2006) · Zbl 1241.35093 · doi:10.1080/03605300600634999
[16]Silvestre, L.: The regularity of the obstacle problem for a fractional power of the Laplace operator. Commun. Pure Appl. Math. 60(1), 67–112 (2007) · Zbl 1141.49035 · doi:10.1002/cpa.20153